Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

Methotrexate


  • Please log in to reply
7 replies to this topic

#1 Helen

Helen

    Silver Member

  • Members
  • PipPipPipPip
  • 108 posts
  • Location:Australia

Posted 20 April 2007 - 10:00 PM

Hi All

Just had a visit to my rheumatologist. He took me off Imuran and prescribed Methotrexate. He is trying to stop my skin tightening as it is pretty bad. Just wanted to know if anyone else is on this drug and if they have any side effects from it?

Thanks
Helen

#2 kathygirl

kathygirl

    Senior Bronze Member

  • Members
  • PipPipPip
  • 33 posts

Posted 21 April 2007 - 04:29 AM

Hi Helen
I was on methotrexate frommarch 06 to end of Dec 06. I was taken off because it didn't seem to be helping my skin tightening. I just started back on it this week because my hands and arms are almost useless now. So it must have been helping before. I am fortunate the drug makes me feel a little sick to my stomach for 1 or2 days and I get a little more tired but otherwise no other side effects
Kathy

#3 Susiebuilder

Susiebuilder

    Newbie

  • Members
  • Pip
  • 7 posts

Posted 21 April 2007 - 04:38 AM

Hi, Helen, my son is on a 12.5 cc injection of methotrexate once a week. It has done wonders for his skin. He has been on it about 8 months. He does have side effects. It has lowered his immune system and he gets lots of colds. He does get sick from it occasionally--headaches, dizziness, diarrhea, fatigue. But he is able to play competitive soccer and work out two hours a day and go to school full time.

The methotrexate has loosened his skin, removed most of the dark bluish morphea spots from his trunk, increased his range of motion in his joints, and improved his Raynaud's. He is 17.

#4 Helen

Helen

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 108 posts
  • Location:Australia

Posted 21 April 2007 - 12:52 PM

Thanks very much for your replies. It makes me feel much better about taking it.

Helen

#5 Margaret

Margaret

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,001 posts
  • Location:Pennsylvania

Posted 21 April 2007 - 01:33 PM

Susiebuilder ,

I noticed that you have a son with sclero. My son is 18 with UCTD...doesn't have the skin issues or Raynauds....yet. We found out last Oct that he had esophageal dismotility, in Feb. we were told he had mild restictive lung disease, and he's had horrible fatigue this past school year. It was only last month when they were discussing it on the forums that I realized he was suffering so much from fatigue. He's DS/Autistic and doesn't communicate very well....especially how he is feeling. He sees his rheumatologist next week and I think he is going to put him on Plaquenil.

Take care, Everyone.
Margaret

#6 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 22 April 2007 - 12:34 PM

Helen
I was on injectable methotrexate for 3 years with no side effects. I was taken off when I developed PH / fibrosis because it can contribute to lung problems. However, both my rheumatologist and pulmonary doctor are convinced that my lung problems are NOT due to the methotexate, but rather the sclero. Currently, I'm trying to find an immunosuppresant I can tolerate. Imuran and cyclophosphamide didn't work for me so now I'm trying Cellcept. If I can't tolerate it, we're talking about putting me back on MTX.

Hope it works for you.

Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#7 Carolynv

Carolynv

    Bronze Member

  • Members
  • PipPip
  • 17 posts

Posted 22 April 2007 - 08:01 PM

Hi Helen,

I have a four year old son on Methotrexate to treat his morphea and so far he has tolerated it really well. Our rheumatologist told us it has a scary reputation because it's used to treat cancer, but it is given (at least in my son's case) in a much, much smaller dose. He has the occasional headache and is often tired the day after taking it, but nothing else. Talk to your doctor about it anyway, and ask him for as much info as possible.

Best wishes,
Carolynv

#8 monika

monika

    Bronze Member

  • Members
  • PipPip
  • 15 posts

Posted 27 April 2007 - 08:58 PM

Hi Helen

I'm on methotrexate as well as cellcept. It is a pretty low dose 20mg/week but still I find I feel yukko the next day and sometimes the day after too. I do find cuts and sores tend to heal a lot slower and I have regular blood tests to keep an eye on liver function etc.

Cheers
Monika.